Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 9, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Jan 23, 2016, 3:41 AM EST. It took effect at Jan 23, 2016, 4:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2016, 3:41 AM EST (08:41 UTC)
- In effect from
- Jan 23, 2016, 4:00 PM EST
- Expired
- Jan 24, 2016, 4:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
521 WHUS72 KTAE 230841 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 341 AM EST SAT JAN 23 2016 ...NORTHWEST GALES AND VERY HIGH SEAS TO LAST THROUGH MUCH OF THE DAY WITH WINDS AND SEAS SLOWLY SUBSIDING THIS EVENING... GMZ730-750-755-765-231600- /O.CON.KTAE.GL.W.0003.000000T0000Z-160123T2100Z/ /O.NEW.KTAE.SC.Y.0009.160123T2100Z-160124T0400Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- 341 AM EST SAT JAN 23 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EST THIS EVENING. * PEAK WINDS: NORTHWEST 25 TO 30 KNOTS WITH FREQUENT GUSTS OF AROUND 35 KNOTS. WINDS SUBSIDING IN THE AFTERNOON. * PEAK SEAS: 7 TO 9 FEET...OCCASIONALLY UP TO 12 FEET. SEAS SUBSIDING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ770-775-231600- /O.CON.KTAE.GL.W.0003.000000T0000Z-160123T2100Z/ /O.NEW.KTAE.SC.Y.0009.160123T2100Z-160124T1000Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 341 AM EST SAT JAN 23 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EST SUNDAY. * PEAK WINDS: NORTHWEST AROUND 30 KNOTS WITH FREQUENT GUSTS OF 35 TO 40 KNOTS. WINDS SUBSIDING IN THE AFTERNOON. * PEAK SEAS: 12 TO 15 FEET...OCCASIONALLY UP TO 19 FEET. SEAS SUBSIDING IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AL
3 follow-up statements
788 WHUS72 KTAE 231535 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1035 AM EST SAT JAN 23 2016 ...NORTHWEST GALES AND VERY HIGH SEAS TO LAST THROUGH MUCH OF THE DAY WITH WINDS AND SEAS SLOWLY SUBSIDING THIS EVENING... GMZ730-750-755-765-232100- /O.CON.KTAE.GL.W.0003.000000T0000Z-160123T2100Z/ /O.CON.KTAE.SC.Y.0009.160123T2100Z-160124T0400Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- 1035 AM EST SAT JAN 23 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... * PEAK WINDS: NORTHWEST 25 TO 30 KNOTS WITH FREQUENT GUSTS OF AROUND 35 KNOTS. WINDS SUBSIDING IN THE AFTERNOON. * PEAK SEAS: 7 TO 9 FEET...OCCASIONALLY UP TO 12 FEET. SEAS SUBSIDING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ770-775-232100- /O.CON.KTAE.GL.W.0003.000000T0000Z-160123T2100Z/ /O.CON.KTAE.SC.Y.0009.160123T2100Z-160124T1000Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1035 AM EST SAT JAN 23 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EST SUNDAY... * PEAK WINDS: NORTHWEST 25 TO 30 KNOTS WITH FREQUENT GUSTS OF 30 TO 35 KNOTS. WINDS SUBSIDING IN THE AFTERNOON. * PEAK SEAS: 12 TO 15 FEET...OCCASIONALLY UP TO 19 FEET. SEAS SUBSIDING IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HARRIGAN/LAMERS
071 WHUS72 KTAE 232034 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 334 PM EST SAT JAN 23 2016 ...SMALL CRAFT ADVISORY UNTIL 4 AM EST SUNDAY FOR THE NORTHWEST FLORIDA COASTAL WATERS FOR HIGH WINDS AND SEAS... GMZ730-750-755-765-770-775-240445- /O.CAN.KTAE.GL.W.0003.000000T0000Z-160123T2100Z/ /O.EXT.KTAE.SC.Y.0009.160123T2100Z-160124T0900Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 334 PM EST SAT JAN 23 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE GALE WARNING. * PEAK WINDS: NORTHWEST 20 TO 25 KNOTS. WINDS SUBSIDING LATE. * PEAK SEAS: 7 TO 10 FEET WITH OCCASIONAL SEAS UP TO 12 FEET WELL OFFSHORE. SEAS SUBSIDING LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOURNIER
439 WHUS72 KTAE 240156 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 856 PM EST SAT JAN 23 2016 ...SMALL CRAFT ADVISORY UNTIL 4 AM EST SUNDAY FOR THE NORTHWEST FLORIDA COASTAL WATERS FOR HIGH WINDS AND SEAS... GMZ730-750-755-765-770-775-240900- /O.CON.KTAE.SC.Y.0009.000000T0000Z-160124T0900Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 856 PM EST SAT JAN 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * PEAK WINDS: NORTHWEST 20 TO 25 KNOTS. WINDS SUBSIDING LATE. * PEAK SEAS: 7 TO 10 FEET WITH OCCASIONAL SEAS UP TO 12 FEET WELL OFFSHORE. SEAS SUBSIDING LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOURNIER/CAMP
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 22, 7:55 PM EST, 7 hours 46 minutes earlier.
Area forecast discussion, Jan 22, 7:55 PM EST, 7 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
755 PM EST FRI JAN 22 2016
.Near Term [Through Tonight]...
The surface low is now off the coast of South Carolina. Gusty
northwesterly winds will continue overnight, bringing cooler air
into the region. Nocturnal cooling will be somewhat hampered by a
solid low cloud deck. Lows tonight will be in the 30s. The Alabama
counties and northernmost counties in Georgia may experience a brief
freeze around sunrise.
Guidance continues to indicate a shallow layer of moisture wrapping
into the region behind the upper low overnight, with a few models
squeezing out some very light precip across the northern counties.
However, given the very weak lift through the moist layer, and the
location of the moist layer (below the -10C isotherm), am not
expecting any measurable precip overnight. There is a chance that
snow flurries could reach into SE Alabama and SW Georgia late this
evening, but temps will be above freezing at this time so
accumulation will not occur. Late tonight, there is a possibility
that roads could become slick in spots in SE Alabama and the
northernmost Georgia counties if temps drop off more than expected
before the precip moves out.
&&
.Aviation...
[Through 00Z Sunday]...
MVFR ceilings will hold overnight. VFR conditions will return by
late morning. Most locations will start to clear out in the
afternoon hours. Winds will remain gusty overnight and all day
tomorrow.
&&
.Prev Discussion [320 PM EST]...
.Short Term [Saturday Through Sunday Night]...
After a day with anomalously low 500 mb heights and cold 850 mb
temperatures on Saturday, heights and temperatures will return to
climo values on Sunday. However, there will be the usual lag in
surface temperatures, as they remain rather cool through Sunday
night. Given the expected cloud cover (at least during the first
portion of the day) on Saturday, and cold air just off the surface,
our forecast high temperatures are closer to the cooler raw model
output than MOS. A light freeze appears likely Sunday morning,
despite warming temperatures aloft and surface wind speeds not being
calm. Highs will be in the lower to mid 50s Sunday, despite ample
sun. Another light freeze is possible Sunday night.
.Long Term [Monday Through Friday]...
The next weather maker for our region is in the eastern Pacific
Ocean- a fairly potent upper level trough. The global models show
this system becoming at least partially phased with the northern
stream next week, so that a positive tilted long wave trough will
translate slowly eastward across our area Thursday and Thursday
night. One of the global models shows a much more potent southern
stream short wave trough translating eastward across the Gulf Coast,
with (another) Gulf low at the surface across the FL Peninsula. This
would be a wetter solution than what we are currently showing.
Our PoPs, a compromise of various long term models, will increase
Monday and Tuesday night as a surface cold front approaches from the
northwest. Although this front will pass through the forecast area
by Wednesday afternoon, rain chances will continue through Thursday
night, until the upper level trough finally clears the region. High
temperatures will warm into the 60s Monday and Tuesday, then cooling
to the 50s for the remainder of the period. Lows will be in the 40s
and 50s Monday and Tuesday nights, then in the upper 30s to mid 40s.
.Marine...
Based on the latest surface obs, ASCAT pass, and NWP output,
sustained winds near 30 KT (with gusts near 40 KT) will continue
through Saturday morning, then slowly taper off. we will leave the
Gale Warning up through mid Saturday afternoon. The latest NWPS wave
height forecast was a little lower than the observed values, so we
bumped this forecast up accordingly. Much lower winds and seas are
expected on Sunday.
.Fire Weather...
Cold dry air will be in place by Saturday. RH values will remain
above critical thresholds. Dry conditions will continue until
Tuesday when moisture begins to creep back into the region. No fire
weather concerns.
.Hydrology...
Radar-estimated rainfall totals for our forecast area averaged
between 0.50 and 1.0 inch, with isolated amounts up to 2.50 inches
in the FL Panhandle and southeast AL. The Apalachicola River at
Blountstown was at minor flood stage from dam releases upstream. The
rest of our river sites were below flood stage, but some of the FL
points on the Choctawhatchee River may reach flood stage Sunday or
Monday. We have not issued flood warnings for these sites yet since
we want to see what the river models do with the actual rain amounts
(i.e. not forecast values) as input.
For more detailed information, please visit:
http://water.weather.gov/ahps2/index.php?wfo=tae
&&
.Preliminary Point Temps/PoPs...
Tallahassee 36 47 29 55 32 / 0 0 0 0 0
Panama City 37 47 33 51 40 / 10 0 0 0 0
Dothan 32 43 28 53 33 / 20 0 0 0 0
Albany 34 44 28 52 31 / 20 0 0 0 0
Valdosta 35 45 29 54 32 / 10 0 0 0 0
Cross City 37 48 28 55 32 / 10 0 0 0 0
Apalachicola 37 49 33 53 41 / 10 10 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EST /midnight CST/ Saturday FOR
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...NONE.
AL...NONE.
GM...Gale Warning until 4 PM EST Saturday FOR Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River Fl
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach out 20 NM-Coastal waters from
Apalachicola to Destin FL out 20 NM-Waters from Suwannee
River to Apalachicola FL from 20 to 60 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...MCDERMOTT/CAMP
SHORT TERM...FOURNIER
LONG TERM...FOURNIER
AVIATION...MCDERMOTT
MARINE...FOURNIER
FIRE WEATHER...MCDERMOTT
HYDROLOGY...FOURNIERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 3:14 AM EST | Freeze Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 31 hr |
| Jan 23, 3:17 AM EST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 16 hr |
| Jan 23, 9:39 AM EST | River Flood Warning | TAE | Holmes, Washington | 6 days |
| Jan 23, 9:39 AM EST | River Flood Warning | TAE | Walton | 10 days |
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.